Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Wichita, KS

August 25, 2021Butler County, Kansas

NWS Wichita, KS issued this special weather statement at Aug 25, 2021, 9:01 AM CDT for Butler County, Kansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 9:01 AM CDT (14:01 UTC)
Expired
Aug 25, 2021, 10:00 AM CDT
In force
59 min
Issued by
NWS Wichita, KS
Hail
0.25 in
Wind
50

County Butler County, KS

The radar

The Wichita radar (KICT), 44 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 2.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1255 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

922 
WWUS83 KICT 251401
SPSICT

Special Weather Statement
National Weather Service Wichita KS
901 AM CDT Wed Aug 25 2021
 
KSZ069-251500-
Butler KS-
901 AM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of central Butler
County through 1000 AM CDT...

At 901 AM CDT, Doppler radar was tracking a strong thunderstorm over
Augusta, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
El Dorado, Andover, Augusta, Rose Hill, Towanda, Leon, El Dorado
Airport, Santa Fe Lake, Augusta Municipal Airport, El Dorado State
Park and El Dorado Lake.

This includes Interstate 35 between Mile Markers 55 and 71.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3757 9715 3777 9715 3789 9662 3765 9663
TIME...MOT...LOC 1401Z 260DEG 12KT 3771 9693 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

$$

KETCHAM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Aug 25, 6:27 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 25, 6:27 AM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
627 AM CDT Wed Aug 25 2021

.SHORT TERM...(Today through Friday night)
Issued at 245 AM CDT Wed Aug 25 2021

After some morning isolated convection, ridging will allow for the
hot and dry conditions to continue through the short term. Boundary
layer temperatures for this afternoon are in the 30-33C range with
morning 850mb temps expected to be in the 24-26C range. These gives
the atmosphere the potential for mid 100s across much of the CWA.
The SE portions of the CWA may struggle to reach the century mark if
the dew pt temperatures remain high enough but low 100s are a good
possibility.

Thursday is likely to remain very hot with temperatures continuing
to remain near 100s across the CWA.  Friday looks like it wants to
back off some on the 100s as 850mb temps drop into the 18- 20C
across the region.  Mid levels also show some increasing moisture
which could bring some clouds in the region as well.  This will help
keep temperatures in check Friday.

Metzger

.LONG TERM...(Saturday through Tuesday)
Issued at 245 AM CDT Wed Aug 25 2021

The extended range shows some fairly good agreement between the
extended ensemble families.  All indicate a rather strong frontal
system will encroach and pass through the region Sunday.  Moisture
transport ahead of this system looks decent but the indicated lapse
rates are not great.  The orientation of the frontal system with the
upper level support does lend toward the potential for severe
weather during this time but confidence here is very low due to the
mixed signals in the structure of the models at this time. Will need
to wait for future runs of the long range ensembles before any
confidence in the timing or intensity of thunderstorm activity can
be gained.  By early next week, the long range ensembles become
problematic as all three introduce a tropical system into the mix.
This far out, all the long range ensembles are notorious for having
difficulty with tropicals.  As such, did not stray from the inits
due to the inherent uncertainty at this stage.

Metzger

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 626 AM CDT Wed Aug 25 2021

VFR conditions are expected through the period.

Gusty winds will be possible again today with gusts of 15 to 20kt
across the CWA.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT   102  74 100  74 /  10   0   0   0
Hutchinson     103  74 100  75 /  10   0   0   0
Newton         100  74  98  74 /  20   0   0   0
ElDorado       100  74  97  74 /  10   0   0   0
Winfield-KWLD  101  74  98  73 /  10   0   0   0
Russell        103  72 100  76 /  10  10   0  10
Great Bend     103  72 100  74 /  10  10   0   0
Salina         102  75 101  77 /  10  10   0   0
McPherson      102  73  99  74 /  10  10   0   0
Coffeyville     98  74  98  74 /  10   0   0   0
Chanute         99  74  97  74 /  10   0   0   0
Iola            97  74  96  73 /  10   0   0   0
Parsons-KPPF    98  74  97  74 /  10   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Thursday for KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

&&

SHORT TERM...Metzger
LONG TERM...Metzger
AVIATION...CRW
Hazardous weather outlook, Aug 25, 3:33 AM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
333 AM CDT Wed Aug 25 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-260845-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
333 AM CDT Wed Aug 25 2021

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

There is a slight chance for some isolated thunderstorms along the
Interstate 70 and Interstate 135 corridors this morning. This
thunderstorm activity is not expected to be strong or severe.

Heat indices will range from around 101 to 106 degrees through 8 pm
this evening. Refer to the latest Heat Advisory for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Hot and humid conditions will continue through the week. Heat
indices will remain high Thursday reaching the 100 to 105 degree
range. See latest heat advisory for details.

Chances for thunderstorms are expected to increase for most of the
area late Saturday night through Monday night. A few strong storms
and some with locally heavy rainfall will be possible over the
weekend, however the risk for organized severe storms appears low at
this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Special weather statement, Aug 25, 9:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
901 AM CDT Wed Aug 25 2021

KSZ069-251500-
Butler KS-
901 AM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of central Butler
County through 1000 AM CDT...

At 901 AM CDT, Doppler radar was tracking a strong thunderstorm over
Augusta, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
El Dorado, Andover, Augusta, Rose Hill, Towanda, Leon, El Dorado
Airport, Santa Fe Lake, Augusta Municipal Airport, El Dorado State
Park and El Dorado Lake.

This includes Interstate 35 between Mile Markers 55 and 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3757 9715 3777 9715 3789 9662 3765 9663
TIME...MOT...LOC 1401Z 260DEG 12KT 3771 9693

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 9:28 AM CDTSpecial Weather StatementICTSedgwick47 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.